MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS STERRAD SEALSURE CI TAPE; INDICATOR, CHEMICAL

ADVANCED STERILIZATION PRODUCTS STERRAD SEALSURE CI TAPE; INDICATOR, CHEMICAL
Catalog Number 14202
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.(b)(4).
 
Event or Problem Description
A customer reported the sterrad® sealsure chemical indicator tape did not change color correctly after a completed sterrad® 100s cycle and the affected load was released for use on patients prior to reprocessing.There is no report of infection, injury or harm to patient(s) associated with this issue.Although there is no report of patient injury or harm and no prior incidents have resulted in serious injury, advanced sterilization products (asp) has determined in this situation sterility cannot be assured.Therefore, as a matter of policy asp had decided to report all incidents of sterrad® sealsure chemical indicator tape not changing color correctly.
 
Additional Manufacturer Narrative
H3: asp investigation summary: the investigation included a review of the device history record (dhr), complaint trending by lot number, system risk analysis (sra), visual analysis and concomitant product evaluation.Dhr was not performed as the lot number was not available.Complaint trending by lot number was not performed since the lot number was not available.The sra indicates the risk associated with exposure to biohazardous, pathogenic or infectious material is "low." an asp field service engineer (fse) was dispatched to the site and ran a test cycle on the sterrad 100s sterilizer and was unable to duplicate the issue.The cycle completed successfully and no problem could be found.The ci tape was not available for return; therefore, no visual analysis could be performed.The assignable cause of the issue could not be determined as there is insufficient information provided by the customer to determine the cause.The issue will continue to be tracked and trended.Asp complaint ref #: (b)(4).

Brand Name
STERRAD SEALSURE CI TAPE
Common Device Name
INDICATOR, CHEMICAL
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA
MDR Report Key10836858
Report Number2084725-2020-50273
Device Sequence Number19640953
Product Code FRC
UDI-Device Identifier20705037016201
UDI-Public20705037016201
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
122331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number14202
Device Lot NumberUNKNOWN
Was the Report Sent to FDA? Yes
Initial Date Received by Manufacturer 10/23/2020
Supplement Date Received by Manufacturer03/11/2021
Initial Report FDA Received Date11/13/2020
Supplement Report FDA Received Date03/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1